Concerns Alleviated Around Talcum Powder And It’s Connection To Ovarian Cancer

by

There have long been concerns that the use of talcum powder products may have a link to ovarian cancer, but a new study shows that there is no statistical evidence to justify that concern. However, researchers said that there are still questions and more studies need to be done. Talcum powder, which is used in a wide variety of health and beauty products, has never been proven to increase risk of ovarian cancer, but there have been suspicions and there are hundreds of federal lawsuits currently under consideration by the federal court system. In the study, out of 250,000 women who were studied 2,100 developed ovarian cancer. There was a slight increase in the number of cases of ovarian cancer among those women who used talcum powder and those who did not. For every 100,000 women who used the powder there were 61 cases of cancer and for those that…continue reading

Early Signs Show An Ugly Flu Season Is Ahead

by

When you were home visiting for the holidays did you notice more of your friends and family with flu like symptoms then usual? You’re not alone. The strain of flu that is circulating this year started much earlier than usual and is showing signs of being as bad or worse than the 2017-2018 flu season which was the worst in a decade. In 2017-2018 there were nearly 61,000 deaths in the United States due to the flu. While this number was significantly decreased from early estimates of 79,000 that year, it is still an unusually high number and was concerning to medical professionals. This year those who have flu like symptoms are visiting medical clinics at alarming rates that rival the peak of flu season in ’17-’18. This year, the flu vaccine is not quite as potent as it has been in previous years, but it is recommended that you…continue reading

Diabetes Drug Metformin Under Investigation By The FDA

by

Outside of the United States low levels of the carcinogen N-nitrosodimethylamine (NDMA) were found in the diabetes drug Metformin, this has promoted the U.S. Federal Drug Administration (FDA) to open a formal investigation into the diabetes treatment here in the U.S.. Typically low levels of N-nitrosodimethylamine (NDMA) can be found in certain foods and water here in the United States but these levels have been deemed not harmful by the FDA and are acceptable for human consumption. After the recall of Zantac earlier this year for similar issues, this announcement is largely seen as precautionary by the FDA. Officials are recommending that those who are using Metformin continue to do so until otherwise instructed. While there may be a risk of this cancer-causing chemical, the greater risk is that people with Type 2 Diabetes (especially severe cases) stop taking this drug all together. There are four brand names that the…continue reading

Salad Kits Linked To E. Coli Says The CDC

by

Nearly 10 people were found with a strain of E. Coli that originated from salad kits sold in early December under the moniker Fresh Express Sunflower Crisp. While no deaths were reported, the Center for Disease Control (CDC) has recommended that individuals and restaurants cease to use any salad kits that were made under this label with a sell by date before December 7th, 2019 with an identification code UPC 0 71279 30906 4, beginning with lot code Z. This recall is not related to the on-going recall of romaine lettuce that the CDC continues to monitor and has led to over 100 cases of E. Coli being reported over the last two months. If this is a salad kit that you have or have had in your refrigerator the CDC recommends throwing it out, even if it has been partially eaten and no one has gotten sick and sanitizing…continue reading

How To Spot An Opioid Addiction

by

The opioid epidemic has impacted all of our lives. Most of us know someone or suspect someone in our lives may have a problem. Opioid abuse is not a joke and it can cause serious illness or death to you or a loved one. If you’ve been spending time with a loved one or a friend and have noticed changes in that person it may indicate that he/she is abusing opioids. Some of the signs you should be on the lookout for include: Changes in mood or behavior Taking medication “just in case” Mood swings Trying to “borrow” medication from others Actions that are out of character and putting those around himself/herself at risk Of course these signs can also be indicative of other issues too, but they are major indicators that the person you love is abusing prescription drugs. If you notice these changes in the person’s behavior you…continue reading

Symptoms of Vaping Related Illness

by

There have been eight deaths reported nationally as part of the ever increasing problem with vaping. Vaping related illnesses are plaguing hospitals and urgent care facilities throughout the country, including here in Connecticut. Knowing what symptoms to watch for when you suspect a loved one may be vaping can help you save him/her from the dramatic effects of this illness which can result in death. Symptoms of vaping related illness’ are: coughing shortness of breath nausea vomiting chest pain fatigue fever abdominal pain Symptoms do not always appear immediately, in fact in some cases symptoms took weeks after the vaping had occur to show itself. In other cases, symptoms were clear within days. As in most cases you should not self diagnose or diagnose a friend/relative, you should seek medical attention if you suspect you may be experiencing the above symptoms related to vaping. If you are vaping, you should…continue reading